HomeLatest ThreadsGreatest ThreadsForums & GroupsMy SubscriptionsMy Posts
DU Home » Latest Threads » Forums & Groups » Topics » Health » Mental Health Support (Group) » Depression from unexpecte...

Tue Jun 19, 2012, 11:47 AM

Depression from unexpected places.

I haven't gone to the doctor for this yet, but I was recently diagnosed with hypothyroidism from the last blood test I had. It can cause depression and many have been misdiagnosed in that way apparently. The inter-webs say that some have even been misdiagnosed as bipolar from this too... I'm not taking that too seriously but... still.

Hypothyroidism means that my thyroid isn't producing enough hormones... Doesn't all my medication for bipolar mess with my hormones? I wish my appointment wasn't a week from tomorrow. I've been going in circles worrying about this.

3 replies, 776 views

Reply to this thread

Back to top Alert abuse

Always highlight: 10 newest replies | Replies posted after I mark a forum
Replies to this discussion thread
Arrow 3 replies Author Time Post
Reply Depression from unexpected places. (Original post)
Neoma Jun 2012 OP
fizzgig Jun 2012 #1
Neoma Jun 2012 #2
laconicsax Jun 2012 #3

Response to Neoma (Original post)

Tue Jun 19, 2012, 02:49 PM

1. here's a list of meds that can affect your thyroid hormone production

http://www.allthyroid.org/disorders/specialmeds/bipolar_depression.html

my psych will use synthetic thyroid hormone as part of his treatment of bipolar disorder. i come in on the lower end of the normal range, but he has decided against having me try that, at least for the time being.

women are at greater risk of having hypothyroidism and that risk increases with age.

i can understand your worry, but i honestly don't think you need to be. is there any way the doc can bump up the appointment, though, for your peace of mind?

hang in there

Reply to this post

Back to top Alert abuse Link here Permalink


Response to fizzgig (Reply #1)

Tue Jun 19, 2012, 03:33 PM

2. I was on lexapro for a long time.

They figured out it was making me worse... I'm not on it anymore though.

Edit: fuzzy memory is one of the symptoms and I have it at times. My husband remembers every thing, so he needs to be there.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Neoma (Original post)

Tue Jun 19, 2012, 11:00 PM

3. Try not to worry about it.

 

Something a therapist once told me was, "don't tell stories." It's way too easy to get caught up in a downward spiral by telling yourself stories about what could could happen.

It's really a vicious cycle--we tell ourselves that it could be something, and because our stupid monkey brains can't tell the difference between thoughts and reality, we react as though the hypothetical is real.
Before you know it, your whole mood has changed and you're telling yourself more stories about whatever, making your brain think it's really happening, and so on.

It's possible that your meds affect your thyroid. That information is available online (I've heard that drugs.com has an accurate database). The best thing you could probably do is read up on what the most likely possibilities are and ask your doctor. If there were a really serious problem, you'd probably know it by now.

Reply to this post

Back to top Alert abuse Link here Permalink

Reply to this thread